Alert archive / Oklahoma / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 9, 2009, 3:57 AM CST for 6 counties in Oklahoma. It took effect at Feb 9, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 3:57 AM CST (09:57 UTC)
- In effect from
- Feb 9, 2009, 12:00 PM CST
- Expired
- Feb 9, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 090957 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 357 AM CST MON FEB 9 2009 OKZ054-055-059-060-064>066-100000- /O.UPG.KTSA.FW.A.0002.090209T1800Z-090210T0000Z/ /O.NEW.KTSA.FW.W.0003.090209T1800Z-090210T0000Z/ OSAGE-WASHINGTON OK-PAWNEE-TULSA-CREEK-OKFUSKEE-OKMULGEE- 357 AM CST MON FEB 9 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...PAWNEE...TULSA...CREEK...OKFUSKEE... AND OKMULGEE. FIRE WEATHER CONDITIONS WILL RAPIDLY CHANGE ONCE A LINE OF SHOWERS AND THUNDERSTORMS PASSES THIS MORNING. STRONG SOUTHWESTERLY WINDS WILL DEVELOP BY AFTERNOON...WHILE TEMPERATURES RISE INTO THE LOWER 70S AND HUMIDITIES FALL QUICKLY BY MID AFTERNOON. ADDITIONALLY...RAINFALL AMOUNTS WILL BE LIGHT THIS MORNING ALLOWING FINE FUELS TO DRY QUICKLY. THE RESULTANT CONDITIONS WILL SUPPORT DANGEROUS FIRE BEHAVIOR WITH A GRADUAL IMPROVEMENT EXPECTED THIS EVENING AS WINDS SUBSIDE. THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED THIS AFTERNOON... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 9, 3:52 AM CST, 5 minutes earlier.
Area forecast discussion, Feb 9, 3:52 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 AM CST MON FEB 9 2009
.DISCUSSION...
CONVECTIVE BAND CURRENTLY ADVANCING EASTWARD INTO CENTRAL OKLAHOMA
WILL IMPACT THE FORECAST AREA NEAR SUNRISE AND LIKELY EXIT
NORTHWEST ARKANSAS BY MID AFTERNOON. MEASURED WINDS IN EXCESS OF
60 MPH HAVE BEEN NOTED WITHIN THIS LINE HOWEVER NO CLOUD TO GROUND
LIGHTNING HAS OCCURRED OVER THE PAST SEVERAL HOURS. THIS TREND OF
ISOLATED DAMAGING WINDS IS LIKELY TO CONTINUE GIVEN THE BROAD
STRONG LOW LEVEL JET IN PLACE AND STRONG DYNAMIC FORCING MAINTAINING
THE CONVECTION. A SHARPENING DRYLINE IS EXPECTED TO SURGE EASTWARD
BY AFTERNOON AS UPPER LOW LIFTS INTO THE CENTRAL PLAINS...WHILE
STRONG SOUTHWESTERLY WINDS DEVELOP WITH 35 TO 45 MPH GUSTS COMMON.
THE DOWNSLOPE COMPONENT AND CLEARING SKIES WITHIN ADVANCING DRY
SLOT WILL PUSH HIGHS WELL ABOVE NORMAL...AND RAPIDLY CHANGING FIRE
WEATHER CONDITIONS ARE EXPECTED BY AFTERNOON. CURRENT FORECAST
MEETS RED FLAG CRITERIA ALONG AND WEST OF HIGHWAY 75.
MOISTURE DOES NOT PUSH TOO FAR EAST WITH RETURN FLOW STRENGTHENING
TONIGHT AHEAD OF THE NEXT STRONG SHORTWAVE TROUGH. THE MODELED STRENGTH
OF THIS SYSTEM IS IMPRESSIVE AND LIGHTNING NOTED THIS MORNING
ACROSS CENTRAL CALIFORNIA IS TESTAMENT TO THE DYNAMICS ASSOCIATED
WITH THIS FEATURE. TUESDAY AND TUESDAY NIGHT WILL BE A NEAR
CONTINUAL CHANGE IN OVERALL CONDITIONS...WITH RAPIDLY INCREASING
INSTABILITY DURING THE DAY AS MOISTURE RETURNS NORTHWARD BENEATH
STEEP LAPSE RATES. MODELS CONTINUE TO INDICATE CONVECTION WILL
DEVELOP BY MID TO LATE AFTERNOON AND REMOVED FROM OBVIOUS SURFACE
BOUNDARIES. POSSIBLE SCENARIO IS CONVECTION THAT DEVELOPS WITHIN
STRONG MOISTURE ADVECTION ZONE BECOMES MORE SURFACED BASED BY LATE
AFTERNOON ACROSS SOUTHEAST OKLAHOMA...AND SPREADS QUICKLY
NORTHEASTWARD. SHEAR PROFILES WILL SUPPORT SUPERCELLS WITH
TORNADIC POTENTIAL WITH THIS EARLIER AND LIKELY MORE DISCRETE
CONVECTION. ADDITIONAL STORMS WILL FORM NEARER THE DRYLINE /
SURFACE LOW FURTHER WEST...AND ALSO SPREAD EASTWARD TUESDAY
EVENING IMPACTING THE REGION WITH WIDESPREAD STRONG WINDS AND
POSSIBLY EMBEDDED TORNADIC POTENTIAL. WHILE THE FORECAST SCENARIO
MAY CHANGE SOMEWHAT...THE CONSISTENT MESSAGE HAS BEEN WIDESPREAD
AND POTENTIALLY SIGNIFICANT SEVERE WEATHER TUESDAY AND TUESDAY NIGHT.
THE TRACK OF THE UPPER LOW ACROSS THE AREA TUESDAY NIGHT INTO
WEDNESDAY VARIES AND WILL HAVE IMPACT ON THE PLACEMENT OF THE COMMA
HEAD PRECIP/PRECIP TYPE. THE PROXIMITY AND/OR DEVELOPMENT OF A
NARROW BAND OF SNOW REMAINS PROBLEMATIC HOWEVER THE ONE CERTAINTY
WITH SUCH A STRONG SYNOPTIC SYSTEM IS THAT SOMETHING WILL SURPRISE.
QUIET WEATHER BY WEDNESDAY NIGHT AS SYSTEM DEPARTS WITH
TEMPERATURES NEARER SEASONAL NORMALS. NEXT UPPER LOW CONTINUES TO
APPEAR LESS ENERGETIC WITH A SLIGHTLY FURTHER NORTH TRACK. GIVEN
THAT THIS SYSTEM IS WELL AWAY FROM THE OBSERVING NETWORK...TRACK
CHANGES ARE LIKELY AND WILL CONTINUE WITH CHANCES OF RAIN WITH ITS
PASSAGE. ONE OR TWO MORE SYSTEMS ARE LIKELY TO EFFECT THE AREA
OVER THE WEEKEND INTO NEXT WEEK...WITH MODEL SPREAD INCREASING
MARKEDLY. GIVEN THE RETURN OF MORE SEASONABLE TEMPERATURES THE
CONCERN WILL LIKELY SHIFT TOWARD ANY WINTER WEATHER IMPACTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 51 70 43 / 100 10 50 70
FSM 69 51 72 50 / 100 10 60 90
MLC 71 53 70 49 / 100 10 60 80
BVO 73 47 71 40 / 100 10 20 60
FYV 65 50 69 46 / 100 10 50 90
BYV 64 51 71 47 / 100 10 30 90
MKO 70 51 71 45 / 100 10 60 80
MIO 70 49 71 44 / 100 10 30 80
F10 73 51 70 45 / 100 10 50 80
HHW 71 55 70 50 / 100 10 70 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 7 AM MONDAY TO 6 PM MONDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
RED FLAG WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR OKZ054-
OKZ055-OKZ059-OKZ060-OKZ064-OKZ065-OKZ066.
AR...WIND ADVISORY FROM 7 AM MONDAY TO 6 PM MONDAY FOR ARZ001-ARZ010.
&&
SHORT TERM...14
LONG TERM....07Hazardous weather outlook, Feb 8, 5:05 PM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 PM CST SUN FEB 8 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 PM CST SUN FEB 8 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...TOWARD MORNING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=43. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... BRISK SOUTH WINDS AND TEMPERATURES AROUND 70 DEGREES ALONG WITH VERY DRY VEGETATION WILL MAKE FIRE WEATHER A CONCERN INTO THE EVENING HOURS TONIGHT. CONDITIONS SHOULD IMPROVE AFTER SUNSET AS THE GUSTINESS OF THE WIND SUBSIDES AND HUMIDITIES INCREASE AS THE TEMPERATURE FALLS. LATER TONIGHT THUNDERSTORMS WILL BE POSSIBLE AS A STRONG UPPER SYSTEM BEGINS TO LIFT NORTHEAST INTO THE PLAINS FROM THE DESERT SOUTHWEST. THE TIMING FOR THUNDERSTORMS TO ENTER EASTERN OKLAHOMA WILL MOST LIKELY BE NEAR SUNRISE. SEVERE WEATHER IS NOT ANTICIPATED TONIGHT DUE A LACK OF SUFFICIENT INSTABILITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL... HIGH WIND POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL... HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE POTENT UPPER LEVEL SYSTEM MOVING OUT THE THE SOUTHWESTERN UNITED STATES TONIGHT WILL LIFT NORTHEAST ACROSS THE PLAINS INTO THE UPPER MIDWEST MONDAY. A BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL MOVE ACROSS EASTERN OKLAHOMA DURING THE MORNING HOURS AND INTO NORTHWEST ARKANSAS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. ISOLATED SEVERE WIND GUSTS WILL BE POSSIBLE BUT WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO THE LACK OF INSTABILITY. THE RAIN WILL OCCUR IN ADVANCE OF A SHARP DRY LINE. AS THE DRY LINE ADVANCES EAST ACROSS THE AREA SOUTH TO SOUTHWEST WINDS WILL INCREASE AND GUST IN THE 30 TO 40 MILE AN HOUR RANGE. FIRE WEATHER WILL AGAIN BE A CONCERN MONDAY AFTERNOON AS RELATIVE HUMIDITIES PLUMMET AND THE VEGETATION ACROSS THE AREA DRIES. A WIND ADVISORY AND FIRE WEATHER WATCH HAVE BEEN ISSUED FOR MUCH OF NORTHEAST OKLAHOMA FOR MONDAY AFTERNOON. THE NEXT WEATHER SYSTEM WILL AFFECT THE AREA TUESDAY AFTERNOON AND TUESDAY NIGHT. YET ANOTHER POTENT UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS FROM THE DESERT SOUTHWEST. IN ADVANCE OF THIS SYSTEM MOISTURE WILL INCREASE DURING THE DAY TUESDAY. UNLIKE THE SYSTEM MONDAY...MORE INSTABILITY IS EXPECTED BY TUESDAY NIGHT. IN ADDITION TO THE INSTABILITY...SUFFICIENT VERTICAL SHEAR IS EXPECTED FOR SUPERCELLS TO BE POSSIBLE TUESDAY EVENING. LATER TUESDAY EVENING OR DURING THE OVERNIGHT HOURS A SQUALL LINE IS EXPECTED TO MOVE ACROSS THE AREA WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. AFTER TUESDAY NIGHT NO ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS WEEK. AS THE VEGETATION DRIES AGAIN DURING THE REMAINDER OF THE UPCOMING WEEK FIRE WEATHER WILL CONTINUE TO BE AN ISSUE. AT THIS TIME...SIGNIFICANT WINTER WEATHER IS NOT EXPECTED DURING THE UPCOMING WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTION LATE TUESDAY AND TUESDAY NIGHT AS SEVERE THUNDERSTORMS WILL BE POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:36 AM CST | Special Weather Statement | TSA | Creek, Okmulgee, Osage, Pawnee | 54 min |
| Feb 9, 6:18 AM CST | Special Weather Statement | TSA | Mayes, Nowata, Okmulgee, Osage, Rogers, Tulsa and 2 more | 57 min |
| Feb 9, 6:33 AM CST | Special Weather Statement | TSA | Nowata, Okmulgee, Rogers, Tulsa, Wagoner, Washington | 57 min |
| Feb 9, 6:59 AM CST | Special Weather Statement | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 61 min |
| Feb 9, 7:37 AM CST | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa | 53 min |
| Feb 9, 8:01 AM CST | Special Weather Statement | TSA | Adair, Delaware | 59 min |
Nearby
Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.